Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 36, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 22, 2017, 10:19 AM CDT for Marion County, Missouri; Pike County, Illinois. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 10:19 AM CDT (15:19 UTC)
- Expired
- Apr 24, 2017, 7:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
521
WGUS43 KLSX 221519
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT SAT APR 22 2017
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Illinois...Missouri...
Mississippi River at Hannibal
.This Flood Warning is a result of rainfall that fell over the basin
last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-231519-
/O.NEW.KLSX.FL.W.0036.170422T1519Z-170425T0000Z/
/HNNM7.1.ER.170422T1245Z.170422T1415Z.170424T0000Z.NO/
1019 AM CDT SAT APR 22 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Hannibal
* until Monday evening.
* At 9:15 AM Saturday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by
tomorrow evening.
* Impact: At 16.0 feet...Flood Stage. Damage begins to buildings in
unprotected low areas. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/23 04/24 04/25 04/26 04/27
Mississippi River
Hannibal 16.0 16.01 16.0 15.9 15.9 15.8 15.8
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$2 follow-up statements
342
WGUS83 KLSX 230146
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT SAT APR 22 2017
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River at Hannibal
Mississippi River at Clarksville LD24
Mississippi River at Grafton
.This Flood Warning is a result of rainfall that fell over the basin
last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-240146-
/O.EXT.KLSX.FL.W.0036.000000T0000Z-170426T0600Z/
/HNNM7.1.ER.170422T1245Z.170422T1930Z.170425T0600Z.NO/
846 PM CDT SAT APR 22 2017
The Flood Warning continues for
the Mississippi River at Hannibal
* until late Tuesday night.
* At 8:15 PM Saturday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* The river is forecast to continue falling to below flood stage by
early Tuesday morning.
* Impact: At 16.0 feet...Flood Stage. Damage begins to buildings in
unprotected low areas. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/23 04/24 04/25 04/26 04/27
Mississippi River
Hannibal 16.0 16.00 16.0 15.9 15.9 15.9 15.8
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC013-MOC163-240146-
/O.EXT.KLSX.FL.W.0034.000000T0000Z-170430T1200Z/
/CLKM7.1.ER.170421T1530Z.170423T0000Z.170429T1200Z.NO/
846 PM CDT SAT APR 22 2017
The Flood Warning continues for
the Mississippi River at Clarksville LD24
* until Sunday April 30.
* At 8:30 PM Saturday the stage was 25.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Saturday morning.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
* Impact: At 25.3 feet...The road to Port Marmac, about 15 homes just
south of Clarksville, begins flooding.
* Impact: At 23.5 feet...Flooding begins in unprotected areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/23 04/24 04/25 04/26 04/27
Mississippi River
Clarksville LD 25.0 25.20 25.1 25.0 25.0 25.0 25.0
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC083-MOC183-240146-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-170430T0000Z/
/GRFI2.1.ER.170421T2055Z.170424T0000Z.170429T0000Z.NO/
846 PM CDT SAT APR 22 2017
The Flood Warning continues for
the Mississippi River at Grafton
* until Saturday April 29.
* At 8:30 PM Saturday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.2 feet by tomorrow evening,
then fall below flood stage Friday evening.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/23 04/24 04/25 04/26 04/27
Mississippi River
Grafton 18.0 18.08 18.2 18.2 18.1 18.0 18.0
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$635
WGUS83 KLSX 231523
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT SUN APR 23 2017
...The Flood Warning is cancelled for the following rivers in
Illinois...Missouri...
Mississippi River at Hannibal
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-231553-
/O.CAN.KLSX.FL.W.0036.000000T0000Z-170426T0600Z/
/HNNM7.1.ER.170422T1245Z.170422T1930Z.000000T0000Z.NO/
1023 AM CDT SUN APR 23 2017
The Flood Warning is cancelled for
the Mississippi River at Hannibal.
* At 9:15 AM Sunday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* The river crested below flood stage at 16.0 feet. The river will
fall to 15.9 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/24 04/25 04/26 04/27 04/28
Mississippi River
Hannibal 16.0 15.95 15.9 15.9 15.9 15.9 15.9
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:52 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 6:52 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 652 AM CDT Sat Apr 22 2017 .SHORT TERM... (Through Late Tonight) Issued at 339 AM CDT Sat Apr 22 2017 One wave of rain will move out of the area around 10z while the next wave moves into central MO. Previous forecast has a decent handle on the situation however have had to manipulate the pops a bit to try and match the movement. Temperatures will be quite cool today, but have raised the highs just a bit for most areas. The upper system finally moves out late tonight from 06 to 12z Sunday. Rain will end this evening hanging on the longest across the southeast. Plenty of dry air, sunshine, and warmer temperatures for Sunday. JPK .LONG TERM... (Sunday through Friday) Issued at 339 AM CDT Sat Apr 22 2017 After a chilly start to Sunday morning strong April sunshine under a mostly clear sky should kick temperatures back up into the upper 60s and low 70s in spite of continuing weak north-northeast flow and cold advection. Tranquil weather continues Sunday night through Monday night with temperatures warming well into the 70s on Monday as warm advection ramps back up ahead of a trof of low pressure over the Great Plains. The cold front associated with this trof will move into southeast Nebraska or northwest Missouri on Tuesday. There's some discrepancies between model guidance on the timing and strength of the system as it pushes further east through Missouri on Tuesday night. It does look like we'll see some thunderstorms Tuesday night across the area. GFS has MUCAPE over 500 J/Kg all the way up into west central Illinois at 06Z with showalter index around -3...though the greatest instability will stay south of I-70 across southeast Missouri and southwest Illinois with MUCAPE in excess of 1000 J/Kg. 0-6km shear is 40-50kts and the greater instability across the Ozarks suggests there could be some strong to severe storms. However the ECMWF is has even less CAPE than the GFS and would suggest that severe potential would be very limited if any at all Tuesday night. The ECMWF is also quite a bit faster pushing the front through and would basically have us in dry/cold advection all day Wednesday while the GFS pushes the front through our area during the morning and early afternoon on Wednesday and therefore has much more precipitation over us. Tuesday continues to look warm ahead of the front int warm advection. Think upper 70s and low 80s is easily attainable in southwest flow. Wednesday should be cooler whether due to clouds and precip or due to cold advection. The GFS drops another strong longwave trof of low pressure over the Rockies on Thursday. The ECMWF handles this trof differently with an initially weaker shortwave and then the stronger longwave developing late in the forecast on Friday. Either way, the weather on Thursday and particularly Friday looks unsettled although confidence is low due to the model differences that far out. Carney && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 645 AM CDT Sat Apr 22 2017 VFR conditions will generally prevail with the exception of some MVFR in the St. louis area due to brief downpours rain and a period of marginal clouds. UIN and COU look to stay VFR as the upper system will move a bit south and to eastern MO by 00z. The trend has been for the precipitation to occur on the southern side of the system with I-70 be a rough border. VFR wil prevail across the entire area for Sunday as surface high pressure and much drier air moves in. SPECIFICS FOR KSTL: Expect a period of MVFR this morning with some heavier tsra/shra. Although there is no lightning showing up now there was some earlier so it is prudent to have tsra as the heavier band moves through by 13z. MVFR clouds may prevail for a couple of hours this morning with VFR returning by midday and continuing through Sunday. JPK && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 55 43 72 48 / 90 20 0 0 Quincy 59 40 71 45 / 20 10 0 0 Columbia 56 40 70 44 / 80 10 0 0 Jefferson City 56 41 70 43 / 90 10 0 0 Salem 54 42 68 44 / 80 30 0 0 Farmington 49 42 68 42 / 90 40 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 22, 4:25 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 425 AM CDT Sat Apr 22 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 425 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:34 PM CDT | River Flood Warning | LSX | Reynolds | 31 hr |
Nearby
River Flood Warnings in Missouri, 2017River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.